Alert archive / California / Freeze Watches in 2020
Freeze Watch 7, NWS Eureka, CA
NWS Eureka, CA issued this freeze watch at Nov 7, 2020, 2:40 PM PST for 4 counties in California. It took effect at Nov 9, 2020, 12:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 7, 2020, 2:40 PM PST (22:40 UTC)
- In effect from
- Nov 9, 2020, 12:00 AM PST
- Expired
- Nov 8, 2020, 3:05 AM PST
- In force
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA, Lake County, CA, Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 72 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this freeze watch went out at Nov 7, 4:18 AM PST, 10 hours 22 minutes earlier.
Area forecast discussion, Nov 7, 4:18 AM PST, 10 hours 22 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
418 AM PST Sat Nov 7 2020
.SYNOPSIS...Another weak wave of low pressure will pass over the
area and bring a few showers tonight into Sunday morning, otherwise
expect breezy and cool weather with a mix of sun and clouds for the
weekend. Otherwise, Monday morning will feature some of the
coldest temperatures of the season thus far.
&&
.DISCUSSION...Today starts off with some scattered showers across
portions of the area that will taper off a little later this
morning. Patchy clouds and scattered sunshine will then give way
to increasing cloud cover this afternoon mainly north of Cape
Mendocino as another shortwave dives southward from the Pacific
Northwest. The next round of light rain will hold off until this
evening and totals with this disturbance will be nothing to write
home about. Highest amounts will be confined to Del Norte County,
where around a tenth of an inch or so is expected. Most of
Mendocino, Trinity, and Lake counties will most likely not receive
any measurable rainfall this time around. Snow levels will rise
throughout the day today, but Scott Mountain Pass on Highway 3
will probably receive another half inch or so of new snow. Winds
will be breezy along the coast and across interior ridges today as
the shortwave approaches from the north. Gusts to 25 mph will be
possible along the coast again today, with higher gusts over
inland ridges. Highs will top out in the 50s again today across
the majority of the forecast area. Widespread frost/freezes are
not expected for most interior valleys where the growing season
continues thanks to some cloud cover and lingering moisture, but
portions of northern Lake and southern Mendocino will need to be
watched. Rain chances will quickly come to an end early on Sunday.
Other than that, Sunday's sensible weather will be very similar
to Saturday. Scattered cloud cover, another round of breezy winds,
and high temperatures topping out in the 50s are anticipated. One
thing to note is that winds will pick up over the Sacramento
Valley and clip eastern Lake County late on Sunday. Given the lack
of rainfall, lower forecasted humidities and recoveries, along
with the dry vegetation, have kept the headline in the fire
weather forecast. Frigid temperatures are expected overnight on
Sunday across the forecast area as drier air filters in to the
region. Widespread lows in the 20s to low 30s are expected for
interior areas and some of the colder valleys will likely dip into
the teens. Coastal areas will likely drop into the mid 30s.
Freeze and/or frost products appear likely, so stay tuned.
After a very cold start to the work week, dry conditions are
expected for Monday. Another shortwave will pass by the area early
on Tuesday and guidance continues to show measurable precipitation
for mainly northern Humboldt and Del Norte counties. Other than this
passing wave, most of the first half of the work week looks dry for
Northwest California as shortwave ridging builds. Looking into
the latter part of the next week, guidance is showing another
round of wet weather. There's still a decent amount of uncertainty
regarding timing and strength, but Thursday and Friday are
looking rather wet.
&&
.AVIATION... A band of light rain is currently moving south
along the coast and has brought brief periods of low cigs and mvfr
vsbys to the coastal terminals. This feature will continue to move
south with a break in the weather expected for much of the day.
Coast and near coastal terminals can expect vfr conditions and gusty
northerlies through the afternoon. During the early evening another
weak weather feature will move south along the coast bringing
similar conditions as this morning with a few hours of mvfr
conditions and light rain. Thereafter vfr and light northerlies can
be expected. Interior sites should remain vfr but some northerlies
ranging from 10 to 20 kts can be expected.
&&
.MARINE...Gusty northerly winds can be expected to continue
across all the waters resulting in very steep and hazardous seas up
to around 20 ft are expected to develop through Saturday morning.
Gales will dissipate later this morning followed by a second period
of near-gale-force-winds Saturday evening through Sunday and weaken
by Monday morning. The large northwesterly swell will also decay
later today but despite the decaying swell....the combination of
short period waves will maintain a quite hazardous seas state.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Hazardous Seas Warning
until 9 AM PST this morning for PZZ450.
Hazardous Seas Warning until 9 PM PST this evening for PZZ455-
470.
Gale Warning until 8 AM PST this morning for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook, Twitter, and Instagram at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
https://www.instagram.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Nov 7, 4:01 AM PST, 10 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 401 AM PST Sat Nov 7 2020 CAZ101>115-081215- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake County- Southern Lake County- 401 AM PST Sat Nov 7 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 2:50 PM PST | Gale Warning | EKA | 12 hr | |
| Nov 7, 2:50 PM PST | Small Craft Advisory | EKA | 12 hr |
Nearby
Freeze Watches in California, 2020Every freeze watch in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.